Alert archive / Tennessee / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 144, NWS Morristown, TN
NWS Morristown, TN issued this severe thunderstorm warning at May 13, 2011, 4:10 PM EDT for 4 counties in Tennessee; Russell County, Washington County, City of Bristol, Virginia. It was in force for 65 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 13, 2011, 4:10 PM EDT (20:10 UTC)
- Expired
- May 13, 2011, 5:15 PM EDT
- In force
- 65 min
- Issued by
- NWS Morristown, TN
- Area
- Storm-based polygon
Counties Carter County, TN, Johnson County, TN, Sullivan County, TN, Unicoi County, TN, City of Bristol, VA, Russell County, VA, Washington County, VA
The radar
The Knoxville radar (KMRX), 140 km from the middle of the area, began a volume at 20:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 13, 5:05 PM EDT | TSTM WND DMG | Mountain City, TN | THREE TREES DOWN IN MOUNTAIN CITY. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 55 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 13, 1:10 PM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 8.2 hours before the alert went out and 182 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 185 J/kg
- Mixed-layer CIN
- -88 J/kg
- Mixed-layer LCL
- 606 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 73 m²/s²
- 0-3 km storm-relative helicity
- 64 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
835
WUUS54 KMRX 132010
SVRMRX
TNC019-091-163-171-VAC167-191-520-132115-
/O.NEW.KMRX.SV.W.0144.110513T2010Z-110513T2115Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MORRISTOWN TN
410 PM EDT FRI MAY 13 2011
THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CARTER COUNTY IN EAST TENNESSEE...
JOHNSON COUNTY IN EAST TENNESSEE...
SULLIVAN COUNTY IN EAST TENNESSEE...
UNICOI COUNTY IN EAST TENNESSEE...
RUSSELL COUNTY IN SOUTHWEST VIRGINIA...
WASHINGTON COUNTY IN SOUTHWEST VIRGINIA...
CITY OF BRISTOL IN SOUTHWEST VIRGINIA...
* UNTIL 515 PM EDT
* AT 406 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 8 MILES SOUTHWEST OF CLEVELAND
TO BULADEAN...AND MOVING EAST AT 25 MPH.
* LOCATIONS IN THE WARNING INCLUDE...
BRISTOL VA...LEBANON...ABINGDON...MOUNTAIN CITY...HUNTER...
HANSONVILLE...ROAN MOUNTAIN...SOUTH HOLSTON DAM...SADIE...HILANDER
PARK...HOLSTON...ELK MILLS...HARR...DOEVILLE...SHADY VALLEY...
LINDELL...NEVA...EMORY-MEADOW VIEW...DAMASCUS AND TRADE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM EDT FRIDAY
EVENING FOR SOUTHWEST NORTH CAROLINA AND EAST TENNESSEE AND
SOUTHWEST VIRGINIA.
&&
LAT...LON 3659 8167 3653 8170 3647 8169 3640 8173
3634 8170 3634 8184 3629 8191 3613 8202
3610 8208 3610 8213 3614 8216 3615 8220
3612 8228 3688 8230 3695 8181 3692 8182
3679 8169 3664 8161 3661 8161
TIME...MOT...LOC 2010Z 270DEG 19KT 3686 8222 3614 8216
$$
DH1 follow-up statement
451
WWUS54 KMRX 132042
SVSMRX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
442 PM EDT FRI MAY 13 2011
TNC171-132051-
/O.CAN.KMRX.SV.W.0144.000000T0000Z-110513T2115Z/
UNICOI TN-
442 PM EDT FRI MAY 13 2011
...THE SEVERE THUNDERSTORM WARNING FOR UNICOI COUNTY IS CANCELLED...
THE STORMS THAT PROMPTED THE WARNING HAVE EXITED UNICOI COUNTY.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM EDT FRIDAY
EVENING FOR SOUTHWEST NORTH CAROLINA...EAST TENNESSEE AND SOUTHWEST
VIRGINIA.
LAT...LON 3659 8167 3653 8170 3647 8169 3640 8173
3634 8170 3634 8184 3629 8191 3613 8202
3610 8208 3610 8213 3614 8216 3615 8220
3690 8217 3695 8181 3692 8182 3679 8169
3664 8161 3661 8161
TIME...MOT...LOC 2041Z 257DEG 20KT 3690 8201 3619 8206
$$
TNC019-091-163-VAC167-191-520-132115-
/O.CON.KMRX.SV.W.0144.000000T0000Z-110513T2115Z/
SULLIVAN TN-JOHNSON TN-RUSSELL VA-WASHINGTON VA-CITY OF BRISTOL VA-
CARTER TN-
442 PM EDT FRI MAY 13 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM EDT
FOR CARTER...CITY OF BRISTOL...WASHINGTON...RUSSELL...JOHNSON AND
SULLIVAN COUNTIES...
AT 438 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM LEBANON TO ROAN MOUNTAIN...
OR ALONG A LINE EXTENDING FROM LEBANON TO 11 MILES WEST OF BEECH
MOUNTAIN...MOVING EAST AT 20 MPH.
LOCATIONS IN THE WARNING INCLUDE...
ABINGDON...MOUNTAIN CITY...HARR...ELK MILLS...DOEVILLE...SHADY
VALLEY...LINDELL...EMORY-MEADOW VIEW...NEVA...DAMASCUS...GLADE
SPRING...LAUREL BLOOMERY...TRADE AND KONNAROCK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...FREQUENT CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES PRIMARY KILLERS ASSOCIATED
WITH THUNDERSTORMS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM EDT FRIDAY
EVENING FOR SOUTHWEST NORTH CAROLINA...EAST TENNESSEE AND SOUTHWEST
VIRGINIA.
&&
LAT...LON 3659 8167 3653 8170 3647 8169 3640 8173
3634 8170 3634 8184 3629 8191 3613 8202
3610 8208 3610 8213 3614 8216 3615 8220
3690 8217 3695 8181 3692 8182 3679 8169
3664 8161 3661 8161
TIME...MOT...LOC 2041Z 257DEG 20KT 3690 8201 3619 8206
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 13, 3:25 PM EDT, 45 minutes earlier.
Area forecast discussion, May 13, 3:25 PM EDT, 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MORRISTOWN TN 325 PM EDT FRI MAY 13 2011 .SHORT TERM (TONIGHT THROUGH SUNDAY NIGHT)...CURRENT SURFACE ANALYSIS SHOWS A NORTHWEST-TO-SOUTHEAST ORIENTED QUASI-STATIONARY FRONTAL BOUNDARY OVER SOUTHWEST VA AND NORTHEAST TN...WITH A LOW PRESSURE SYSTEM OVER THE MID MS RIVER VALLEY. THIS LOW PRESSURE SYSTEM IS PROGGED TO SLOWLY DRIFT ACROSS THE OHIO RIVER VALLEY THROUGH SUNDAY NIGHT...WITH ITS ASSOCIATED UPPER-LEVEL LOW LINGERING OVER THE TN RIVER VALLEY THROUGH THE WEEKEND. AS A RESULT...EXPECT A WET PERIOD THROUGH SUNDAY NIGHT...WITH SCATTERED CONVECTION DEVELOPING EACH DAY...ESPECIALLY DURING THE AFTERNOON AND EVENING HOURS. MODELS INDICATE THAT A MARGINALLY TO POTENTIALLY MODERATELY UNSTABLE AIR MASS WILL DEVELOP OVER THE FORECAST AREA SATURDAY AFTERNOON AND EVENING...WITH ANOTHER POTENTIAL FOR SOME SEVERE WEATHER (DAMAGING WINDS...LARGE HAIL AND LOCALLY HEAVY RAINFALL). THE COLD FRONT ASSOCIATED WITH THIS LOW PRESSURE SYSTEM SHOULD MOVE THROUGH THE FORECAST AREA SATURDAY AFTERNOON...WITH MOSTLY SCATTERED SHOWERS EXPECTED BEHIND THE FRONT FOR SUNDAY AND SUNDAY NIGHT. AS FOR TEMPS...GFS AND NAM GUIDANCE NUMBERS ARE IN GOOD AGREEMENT WITH MINS THROUGH SUNDAY NIGHT...AND LOOK REASONABLE. THERE ARE SOME DISCREPANCIES WITH MAXES EACH DAY...SO WILL GENERALLY FOLLOW A COMPROMISE BETWEEN THE TWO. .LONG TERM (MONDAY THROUGH FRIDAY)...AN UPPER LOW PRESSURE SYSTEM WILL CONTINUE BRING IN BANDS OF SCATTERED SHOWERS INTO THE MRX CWA ON MONDAY. THE LOW WILL SLOWLY BEGIN TO PULL AWAY FROM THE AREA MONDAY NIGHT AND TUESDAY...DECREASING THE CHANCE OF SHOWERS FROM SOUTH TO NORTH. BY WEDNESDAY...WILL ONLY SEE A SLIGHT CHANCE OF SHOWERS OVER FAR NORTHEAST LOCATIONS. AS THE LOW EXITS THE REGION... WEAK RIDGING EXPECTED OVER THE AREA FOR A DRYING AND WARMING TREND THURSDAY AND FRIDAY. && .PRELIMINARY POINT TEMPS/POPS... CHATTANOOGA AIRPORT, TN 62 78 56 70 51 / 60 60 40 30 30 KNOXVILLE AIRPORT, TN 62 78 55 70 51 / 60 70 60 40 40 OAK RIDGE, TN 61 78 56 70 51 / 60 70 60 40 40 TRI CITIES AIRPORT, TN 59 78 54 70 50 / 60 70 60 50 50 && .MRX WATCHES/WARNINGS/ADVISORIES... NC...NONE. TN...NONE. VA...NONE. && DMG/MJB
Hazardous weather outlook, May 13, 1:20 PM EDT, 2 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE MORRISTOWN TN 120 PM EDT FRI MAY 13 2011 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-141000- CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS- SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN- NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE- SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER- SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT- BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS- SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE- SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE- WISE-SCOTT-RUSSELL-WASHINGTON- 120 PM EDT (1220 PM CDT) FRI MAY 13 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST TENNESSEE...SOUTHWEST VIRGINIA AND EXTREME SOUTHWEST NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT A LINE OF SHOWERS AND THUNDERSTORMS WILL MOVE ACROSS THE SOUTHERN APPALACHIAN REGION THIS AFTERNOON AND EVENING...WITH SOME STORMS POSSIBLY BECOMING SEVERE WITH DAMAGING WINDS...LARGE HAIL AND LOCALLY HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A SLOW-MOVING LOW PRESSURE SYSTEM WILL KEEP SHOWERS AND THUNDERSTORMS IN THE FORECAST THROUGH THE WEEKEND...ESPECIALLY DURING THE AFTERNOONS AND EVENINGS. THE GREATEST COVERAGE SHOULD BE ON SATURDAY. GIVEN THE TIME OF THE YEAR...A FEW STRONG TO SEVERE STORMS COULD OCCUR WITH DAMAGING WINDS AND LARGE HAIL POSSIBLE. SOME LOCALLY HEAVY RAINS COULD ALSO OCCUR WITH A FEW STORMS...LEADING TO THE POTENTIAL FOR FLASH FLOODING. PERSONS LIVING NEAR FLOOD PRONE AND LOW LYING AREAS SHOULD REMAIN ALERT OVER THE NEXT SEVERAL DAYS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING...AND AGAIN ON SATURDAY AFTERNOON AND EVENING. DMG
In the hours before
Special weather statement, May 13, 1:02 PM EDT, 3 hours 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 102 PM EDT FRI MAY 13 2011 TNZ081>086-098>101-131800- BLEDSOE TN-BRADLEY TN-HAMILTON TN-MARION TN-MCMINN TN-MEIGS TN-NORTHWEST MONROE TN-RHEA TN-SEQUATCHIE TN-WEST POLK TN- 102 PM EDT FRI MAY 13 2011 ...SIGNIFICANT WEATHER ADVISORY FOR POLK...MONROE...MEIGS...MARION... MCMINN...HAMILTON...BRADLEY...EXTREME SOUTHERN BLEDSOE...SEQUATCHIE AND RHEA COUNTIES UNTIL 200 PM EDT/100 PM CDT/... AT 1259 PM EDT/1159 AM CDT/...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES SOUTH OF ROCKWOOD TO 5 MILES EAST OF BRIDGEPORT...AND MOVING EAST AT 25 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THESE STORMS. LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...DECATUR... CHATTANOOGA...SWEETWATER...ATHENS...CLEVELAND...MADISONVILLE... BENTON...SIGNAL MOUNTAIN...SODDY-DAISY...LOOKOUT MOUNTAIN... HARRISON...CHARLESTON...ETOWAH...OLD WASHINGTON...PEAKLAND...TEN MILE...RED BANK...SHADY GROVE...BIRCHWOOD AND MIDDLE VALLEY. IN ADDITION TO SMALL HAIL AND GUSTY WINDS...FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY! LIGHTNING IS ONE OF NATURES PRIMARY KILLERS ASSOCIATED WITH THUNDERSTORMS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. DH
Local storm report, May 13, 1:41 PM EDT, 2 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
141 PM EDT FRI MAY 13 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0105 PM HAIL ARTHUR 36.55N 83.67W
05/13/2011 E1.00 INCH CLAIBORNE TN TRAINED SPOTTER
NICKEL TO QUARTER SIZED HAIL OVER 5 MINUTES IN ARTHUR.
REPORTED BY SPOTTER.
0108 PM HAIL 5 SSW TAZEWELL 36.39N 83.61W
05/13/2011 E1.00 INCH CLAIBORNE TN LAW ENFORCEMENT
QUARTER SIZED HAIL FELL NEAR AND ALONG LONE MOUNTAIN
ROAD. REPORTED BY DISPATCH.
&&
FERRELLSpecial weather statement, May 13, 2:20 PM EDT, 1 hour 50 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 220 PM EDT FRI MAY 13 2011 NCZ060-TNZ067-068-071-072-084>087-100>102-131915- BLOUNT SMOKY MOUNTAINS TN-BRADLEY TN-CHEROKEE NC-EAST POLK TN-LOUDON TN-MCMINN TN-MEIGS TN-NORTHWEST MONROE TN-NW BLOUNT TN-ROANE TN-SOUTHEAST MONROE TN-WEST POLK TN- 220 PM EDT FRI MAY 13 2011 ...SIGNIFICANT WEATHER ADVISORY FOR POLK...BLOUNT...MONROE...MEIGS... MCMINN...BRADLEY...LOUDON...ROANE AND CHEROKEE COUNTIES UNTIL 315 PM EDT... AT 215 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM SWEETWATER TO RINGGOLD...AND MOVING NORTHEAST AT 30 MPH. SMALL HAIL AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THESE STORMS. LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...CLEVELAND... ATHENS...SWEETWATER...LOUDON...BENTON...MADISONVILLE...DUCKTOWN... CHARLESTON...ETOWAH...PAINT ROCK...FLINT SPRINGS...RICEVILLE...GAP SPRINGS...CONASAUGA...WATERVILLE...CALHOUN...BIG FROG MOUNTAIN... TASSO...PARKSVILLE AND NIOTA. IN ADDITION TO SMALL HAIL AND GUSTY WINDS...FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY! LIGHTNING IS ONE OF NATURES PRIMARY KILLERS ASSOCIATED WITH THUNDERSTORMS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. 17
Special weather statement, May 13, 2:26 PM EDT, 1 hour 44 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 226 PM EDT FRI MAY 13 2011 TNZ040>043-045-131915- COCKE SMOKY MOUNTAINS TN-NORTHWEST COCKE TN-NORTHWEST GREENE TN-SOUTHEAST GREENE TN-UNICOI TN- 226 PM EDT FRI MAY 13 2011 ...SIGNIFICANT WEATHER ADVISORY FOR GREENE...COCKE AND UNICOI COUNTIES UNTIL 315 PM EDT... AT 223 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 9 MILES WEST OF HOT SPRINGS...OR 14 MILES SOUTHEAST OF NEWPORT...MOVING EAST AT 20 MPH. HAIL UP TO THE SIZE OF DIMES OR PENNIES AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...MAINLY RURAL AREAS OFEXTREME EASTERN COCKE...GREENE AND UNICOI COUNTIES. IN ADDITION TO SMALL HAIL AND GUSTY WINDS...FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY! LIGHTNING IS ONE OF NATURES PRIMARY KILLERS ASSOCIATED WITH THUNDERSTORMS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. DH
Special weather statement, May 13, 2:37 PM EDT, 1 hour 33 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 237 PM EDT FRI MAY 13 2011 TNZ068-069-071-073-131945- KNOX TN-LOUDON TN-NORTH SEVIER TN-NW BLOUNT TN- 237 PM EDT FRI MAY 13 2011 ...SIGNIFICANT WEATHER ADVISORY FOR BLOUNT...SEVIER...KNOX AND LOUDON COUNTIES UNTIL 345 PM EDT... AT 235 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR FARRAGUT...OR 8 MILES NORTHWEST OF ALCOA... MOVING NORTHEAST AT 15 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...ALCOA...KNOXVILLE... BEARDEN...LAKE FOREST...SEYMOUR...KIMBERLIN HEIGHTS...MASCOT... MCMAHAN AND MALONEYVILLE. IN ADDITION TO SMALL HAIL AND GUSTY WINDS...FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY! LIGHTNING IS ONE OF NATURES PRIMARY KILLERS ASSOCIATED WITH THUNDERSTORMS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. DH
Special weather statement, May 13, 3:05 PM EDT, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 305 PM EDT FRI MAY 13 2011 TNZ068-071-072-086-087-131945- BLOUNT SMOKY MOUNTAINS TN-LOUDON TN-NORTHWEST MONROE TN-NW BLOUNT TN-SOUTHEAST MONROE TN- 305 PM EDT FRI MAY 13 2011 ...SIGNIFICANT WEATHER ADVISORY FOR BLOUNT...MONROE AND LOUDON COUNTIES UNTIL 345 PM EDT... AT 302 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 11 MILES EAST OF MADISONVILLE...MOVING NORTHEAST AT 30 MPH. SMALL HAIL AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...MARYVILLE...EAGLETON VILLAGE...CITICO BEACH...GREENBACK...TALASSEE...CLOVER HILL...HAPPY VALLEY...CADES COVE...WALLAND...TOWNSEND AND WILDWOOD. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. MJB
The office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 13, 12:55 PM EDT | Severe Thunderstorm Warning | MRX | Claiborne, Hancock, Union | 65 min |
| May 13, 1:28 PM EDT | Severe Thunderstorm Warning | MRX | Bradley, McMinn, Polk | 47 min |
| May 13, 2:09 PM EDT | Severe Thunderstorm Warning | MRX | Hancock, Hawkins | 66 min |
| May 13, 2:33 PM EDT | Severe Thunderstorm Warning | MRX | Bradley, McMinn, Polk | 42 min |
| May 13, 2:51 PM EDT | Severe Thunderstorm Warning | MRX | Greene, Hawkins, Sullivan, Washington | 54 min |
| May 13, 3:41 PM EDT | Severe Thunderstorm Warning | MRX | Carter, Greene, Sullivan, Unicoi, Washington | 64 min |
| May 13, 3:58 PM EDT | Severe Thunderstorm Warning | MRX | Blount, Cocke, Sevier | 47 min |
| May 13, 5:07 PM EDT | Severe Thunderstorm Warning | MRX | Cocke, Greene | 26 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2011Severe Thunderstorm Warnings in Virginia, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.